Alert archive / Rhode Island / River Flood Warnings in 2008

River Flood Warning 41, NWS Boston/Norton, MA

September 27, 2008Kent County, Providence County, Rhode Island

NWS Boston/Norton, MA issued this river flood warning at Sep 27, 2008, 3:46 PM EDT for Kent County, Providence County, Rhode Island. It took effect at Sep 27, 2008, 10:30 PM EDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Sep 27, 2008, 3:46 PM EDT (19:46 UTC)
In effect from
Sep 27, 2008, 10:30 PM EDT
Expired
Sep 28, 2008, 2:39 AM EDT
In force
4 hr
Issued by
NWS Boston/Norton, MA
Flood severity
Minor

Counties Kent County, RI, Providence County, RI

The radar

The Boston radar (KBOX), 42 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Pawtuxet River at Cranston (CRAR1). The gauge peaked at 7.77 ft at Sep 28, 2008, 11:00 PM EDT.

actionminormoderate68101209/2709/2809/29
Action stage
8 ft
Minor stage
9 ft
Moderate stage
11 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01116500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS41 KBOX 271946
FLWBOX


BULLETIN...IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
346 PM EDT SAT SEP 27 2008



...THE NATIONAL WEATHER SERVICE IN TAUNTON, MA HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN RHODE ISLAND... 

  PAWTUXET RIVER AT CRANSTON AFFECTING KENT AND PROVIDENCE COUNTIES

RECENT HEAVY RAINFALL HAS RESULTED IN RAPID RISES ON THE PAWTUXET
RIVER AT CRANSTON THIS AFTERNOON.  BANDS OF HEAVY RAIN FROM THE
OCEAN WILL CONTINUE TO MOVE NORTHWARD ACROSS THE PAWTUXET BASIN
THROUGH THIS EVENING RESULTING IN FLOODING.

A FLOOD STATEMENT PROVIDING THE LATEST INFORMATION IN THIS FLOOD 
EVENT WILL BE ISSUED WITHIN THE NEXT 8 HOURS...OR EARLIER IF NEEDED.

DO NOT ALLOW CHILDREN TO PLAY NEAR SWOLLEN RIVERS...STREAMS OR 
CULVERTS.  SWIFTLY MOVING WATER CAN POSE AN IMMINENT THREAT TO LIFE.


RIC003-007-280746-
/O.NEW.KBOX.FL.W.0041.080928T0230Z-080929T0120Z/
/CRAR1.1.ER.080928T0230Z.080928T0600Z.080928T1920Z.NO/
346 PM EDT SAT SEP 27 2008

THE NATIONAL WEATHER SERVICE IN TAUNTON, MA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE PAWTUXET RIVER AT CRANSTON.
* FROM THIS EVENING TO SUNDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  3:30 PM SATURDAY THE STAGE WAS 6.5 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE 
  TO NEAR 9.7 FEET BY AFTER MIDNIGHT TONIGHT. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY TOMORROW AFTERNOON.
* IMPACT...AT 9.5 FEET...PARKING LOTS AND ROADS ARE FLOODED IN LOW 
  LYING AREAS OF WARWICK AND CRANSTON NEAR THE PAWTUXET RIVER. 
  IMPACTED ROADS INCLUDE RIVER STREET...PIONEER AVENUE...BELLOWS 
  STREET AND VENTURI AVENUE IN WARWICK.

$$
2 follow-up statements
000 
WGUS81 KBOX 280243
FLSBOX


FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1043 PM EDT SAT SEP 27 2008


...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS IN 
RHODE ISLAND...
 
  PAWTUXET RIVER AT CRANSTON AFFECTING KENT AND PROVIDENCE COUNTIES 

HEAVY RAIN THAT FELL EARLIER TODAY CONTINUES TO CAUSE THE PAWTUXET
RIVER TO RISE. THERE WILL ALSO BE MORE AREAS OF RAIN THAT WILL FALL
HEAVILY AT TIMES OVERNIGHT INTO SUNDAY MORNING ACROSS THE PAWTUXET
BASIN THAT WILL RESULT IN FLOODING.

DO NOT ALLOW CHILDREN TO PLAY NEAR SWOLLEN RIVERS...STREAMS OR 
CULVERTS.  SWIFTLY MOVING WATER CAN POSE AN IMMINENT THREAT TO LIFE.

A UPDATED FLOOD STATEMENT WITH THE LATEST INFORMATION FOR THIS FLOOD 
EVENT WILL BE ISSUED WITHIN THE NEXT 8 HOURS...OR EARLIER IF NEEDED.

RIC003-007-281443-
/O.EXT.KBOX.FL.W.0041.000000T0000Z-080928T2120Z/
/CRAR1.1.ER.080928T1022Z.080928T1200Z.080928T1520Z.NO/
1043 PM EDT SAT SEP 27 2008

THE FLOOD WARNING CONTINUES FOR
  THE PAWTUXET RIVER AT CRANSTON.
* UNTIL SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:15 PM SATURDAY THE STAGE WAS 7.2 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY SUNDAY MORNING AND CONTINUE 
  TO RISE TO NEAR 9.4 FEET. THE RIVER WILL FALL BELOW FLOOD STAGE 
  BY LATE SUNDAY MORNING.
* IMPACT...AT 9.5 FEET...PARKING LOTS AND ROADS ARE FLOODED IN LOW 
  LYING AREAS OF WARWICK AND CRANSTON NEAR THE PAWTUXET RIVER. 
  IMPACTED ROADS INCLUDE RIVER STREET...PIONEER AVENUE...BELLOWS 
  STREET AND VENTURI AVENUE IN WARWICK.

$$
000 
WGUS81 KBOX 280639
FLSBOX


FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
239 AM EDT SUN SEP 28 2008



...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN RHODE 
ISLAND...
 
  PAWTUXET RIVER AT CRANSTON AFFECTING KENT AND PROVIDENCE COUNTIES

RUNOFF FROM THE HEAVY RAINS OF THE PAST 36 HOURS HAS BEGUN TO SUBSIDE
AND IT APPEARS THAT THE PAWTUXET RIVER IN CRANSTON WILL REMAIN BELOW
FLOOD STAGE.

A FLOOD STATEMENT PROVIDING THE LATEST INFORMATION IN THIS FLOOD 
EVENT WILL BE ISSUED WITHIN THE NEXT 8 HOURS...OR EARLIER IF NEEDED.

DO NOT ALLOW CHILDREN TO PLAY NEAR SWOLLEN RIVERS...STREAMS OR 
CULVERTS.  SWIFTLY MOVING WATER CAN POSE AN IMMINENT THREAT TO LIFE.



RIC003-007-280709-
/O.CAN.KBOX.FL.W.0041.000000T0000Z-080928T2120Z/
/CRAR1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
239 AM EDT SUN SEP 28 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE PAWTUXET RIVER AT CRANSTON.
* AT  1:30 AM SUNDAY THE STAGE WAS 7.3 FEET. 
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 7.3 FEET.  THE 
  RIVER WILL CONTINUE TO FALL TO 4.9 FEET BY TOMORROW MORNING.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this river flood warning went out at Sep 27, 2:07 PM EDT, 1 hour 39 minutes earlier.

Area forecast discussion, Sep 27, 2:07 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
207 PM EDT SAT SEP 27 2008

.SYNOPSIS...
LOW PRESSURE OVER THE MID ATLANTIC STATES COMBINED WITH THE BERMUDA
HIGH CONTINUES A TROPICAL CONVEYOR BELT OF MOISTURE INTO SOUTHERN
NEW ENGLAND...YIELDING A PERIOD OF VERY HEAVY RAIN THIS AFTERNOON
OR TONIGHT AS PRECURSOR EVENT TO THE NEARBY PASSAGE OF TROPICAL STORM
KYLE. KYLE IS EXPECTED TO PASS EAST OF NEW ENGLAND SUNDAY...POSSIBLY
BRINGING A PERIOD OF STRONG WINDS AND HEAVY RAIN TO CAPE COD NANTUCKET
AND THE OUTER MASSACHUSETTS COASTAL WATERS. FOR THE LATEST INFORMATION ON
KYLE...VISIT THE NATIONAL HURRICANE CENTER WEBSITE FOR DETAILS AS WELL
AS NWS TAUNTON HURRICANE LOCAL STATEMENTS ISSUED THIS AFTERNOON. DRY
AND SEASONABLE WEATHER WILL RETURN EARLY NEXT WEEK...WITH THE NEXT
CHANCE OF RAIN ARRIVING AROUND MID WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MODEL FEEL IS STILL NOT GOOD THIS MORNING... ALL MODELS TENDING TO
STRUGGLE AT 930AM ANALYSIS. WE ARE GOING TO WING IT A BIT WITH TPC
GUIDANCE ON KYLE ITSELF. WE MAY BE HEADED FOR A PRE EVENT TONIGHT
ALONG THE I 95 CORRIDOR.

NOT MUCH RAIN FELL ACROSS THE REGION OVERNIGHT WITH A LONG LULL IN
THE ACTIVITY. AS IS TYPICALLY THE CASE...ONCE WE ENTERED THE WARM
SECTOR THE PRECIPITATION SHIELD BECAME SHOWERY IN NATURE AND THE
MODELS TEND TO STRUGGLE WHERE AND WHEN IT WILL OCCUR.

NONETHELESS...MODELS INDICATE THAT ANOTHER GOOD PULSE OF HEAVY RAIN
WILL BE MOVING INTO THE REGION LATER THIS MORNING AND AFTERNOON.
THERE IS ANOTHER GOOD SHORTWAVE EMBEDDED IN MERIDIONAL FLOW WHICH
WILL INTERACT WITH AN INVERTED TROUGH.  THE GFS HAS VERY INTENSE
LIFT MOVING NORTHWARD ACROSS THE REGION THIS AFTERNOON.  THIS
COMBINED WITH PWATS OVER 2 INCHES HAVE THE INGREDIENTS FOR MORE
HEAVY RAIN.  RADAR IMAGERY ALSO SHOWS THE BEGINNING OF THIS ACTIVITY
OFF THE MID ATLANTIC COAST.  THEREFORE...WILL BRING POPS BACKUP TO
CATEGORICAL LATER THIS MORNING AND AFTERNOON.  RAINFALL AMOUNTS MAY
VARY CONSIDERABLY ACROSS THE REGION SINCE WE WILL BE ENTERING THE
WARM SECTOR AND THE PRECIPITATION WILL BE MORE SHOWERY. HOWEVER...WITH
INTENSE FORCING AND HIGH PWATS POCKETS OF TORRENTIAL RAINFALL ARE
EXPECTED. WE EXPECT AN ADDITIONAL 1 TO 3 INCHES OF RAIN WITH LOCALLY
HIGHER AMOUNTS POSSIBLE. ITS ALWAYS TOUGH TO PINPOINT WHERE THE
HEAVIEST AXIS OF RAIN WILL SETUP IN THESE SITUATIONS. IT DOES LOOK
LIKE EASTERN MA/RHODE ISLAND IN THE STRONGEST LIFT AND STAND THE BEST
CHANCE OF SEEING THE HEAVIEST RAIN. WE WILL HAVE TO BE CONCERNED WITH
URBAN AND POOR DRAINAGE STREET FLOODING SO THE FLOOD WATCH CONTINUES.
INDICES ARE MARGINAL...BUT WILL INCLUDE A SLIGHT CHANCE OF THUNDER
THIS AFTERNOON BUT NOTHING WIDESPREAD IS EXPECTED.

AS FOR HIGH TEMPERATURES...SINCE WE SHOULD ENTER THE WARM SECTOR
EXPECT THEM TO REACH MAINLY INTO THE LOWER 70S.  DEWPOINTS WILL BE
MUCH HIGHER THAN YESTERDAY SO IT WILL FEEL MUGGY.

IN ADDITION...THE HIGH SURF ADVISORY CONTINUES TODAY FOR HIGH SURF
AND DANGEROUS RIP CURRENTS ACROSS THE SOUTH COAST...CAPE AND ISLANDS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
TONIGHT...
POSSIBLE PRE EVENT.

THE BAND OF HEAVY RAIN SHOULD BEGIN TO LIFT TO OUR NORTH EARLY IN
THE EVENING.  IT LOOKS LIKE WE MAY ENTER ANOTHER LULL IN THE
ACTIVITY AS THE STEADY PRECIPITATION EXITS OUR REGION.
HOWEVER...THE ATMOSPHERE WILL REMAIN JUICED SO SCATTERED SHOWERS MAY
POPUP JUST ABOUT ANYWHERE ALONG WITH FOG PATCHES.  LOW TEMPERATURES
SHOULD REMAIN MILD WITH CLOUD COVER AND HIGH DEWPOINTS IN PLACE.
EXPECT LOWS TO RANGE FROM BETWEEN 60 AND 65.

SUNDAY...

A HIGHLY UNCERTAIN AND LOW CONFIDENCE FORECAST EXISTS SUNDAY MORNING
INTO THE EARLY AFTERNOON.  WE WILL BE WATCHING TROPICAL STORM KYLE
WHICH ALL MODELS HAVE PASSING 50 TO 80 MILES EAST OF THE CAPE AND
ISLANDS.  LATEST HURRICANE HUNTER AIRCRAFT MEASUREMENTS ARE THAT ALL
THE WINDS ARE ON THE EAST SIDE OF THE STORM.  THIS IS OFTEN THE CASE
WHEN TROPICAL SYSTEMS EVENTUALLY MAKE IT UP TO OUR LATITUDE.

THERE IS CONSIDERABLE DIFFERENCES IN THE 00Z SUITE OF MODEL DATA
AND IMPACTS ACROSS OUR REGION.  THE 00Z GFS/CANADIAN MODELS ARE THE
MOST AGGRESSIVE AND EVENTUALLY TRIES TO WRAP IN SOME STRONG WINDS ON
THE WEST SIDE OF THE STORM.  THESE MODELS SHOW THE POTENTIAL FOR
TROPICAL STORM FORCE WIND GUSTS ACROSS THE OUTER-CAPE AND
NANTUCKET.  HOWEVER...THE UKMET/NAM ARE A BIT FURTHER EAST AND MUCH
WEAKER ON THE WEST SIDE OF THE SYSTEM.  THIS WOULD MEAN NOT MUCH
WIND FOR ANY OF OUR REGION.  THE LATEST ECMWF MODEL IS SOMEWHAT IN
BETWEEN BUT DOES SHOW THE POTENTIAL FOR SOME BRIEF TROPICAL STORM
WINDS ACROSS THE OUTER-CAPE AND NANTUCKET.

ALL IN ALL...IF KYLE IS ABLE TO FORM WINDS ON THE WESTERN SIDE OF
THE STORM LIKE SOME OF THE MODELS HINT AT...WE COULD SEE A FEW HOURS
OF TROPICAL STORM FORCE WIND GUSTS ON THE OUTER-CAPE AND NANTUCKET.
WILL HAVE TO SEE WHAT THE 12Z MODELS SHOW AND IF THEY TRACK THE
SYSTEM A BIT CLOSER OR FARTHER FROM THE COAST.

AS FOR THE RAIN...WE MAY SEE SEVERAL HOURS OF HEAVY RAIN ALONG THE
COAST DEPENDING ON THE TRACK OF THE SYSTEM.  HOWEVER...WE DO NOT
EXPECT THE STEADY RAIN TO MAKE IT THAT FAR INLAND ON SUNDAY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
GOOD MODEL AGREEMENT EARLY THIS PERIOD WITH KYLE EXITING THE EASTERN
NEW ENGLAND WATERS SUNDAY EVENING. HOWEVER...A CHANCE OF SHOWERS
WILL LINGER SUN NIGHT AND INTO EARLY MON...AS MID LEVEL TROF AND
ASSOCIATED SURFACE COLD FRONT MOVE ACROSS THE REGION DURING THIS
TIME. BY MON AFTERNOON GOOD MODEL AGREEMENT THAT MEAN TROF AXIS AND
ASSOCIATED DEEP LAYER MOISTURE WILL BE OFFSHORE. THUS...DRY WEATHER
SHOULD RETURN TO THE REGION MON AFTERNOON. THIS DRY WEATHER AND
SEASONABLE TEMPS SHOULD LINGER INTO TUE AS SHORT WAVE RIDGING
DEVELOPS OVER THE REGION AHEAD OF NEXT TROF ENTERING THE GREAT
LAKES.

00Z MODEL GUIDANCE IN GOOD AGREEMENT THAT THE ARRIVAL OF OCTOBER
WILL BE ACCOMPANIED BY A HIGHLY AMPLIFIED PATTERN MID TO LATE NEXT
WEEK...WITH A LONG WAVE TROF SETTING UP ACROSS THE NORTHEAST. GOOD
MODEL AGREEMENT ON THE TIMING OF THE LEAD SHORT WAVE AND ASSOCIATED
COLD FRONT TO ARRIVE HERE IN THE TUE NIGHT - WED TIME FRAME.
THEREFORE...ABOVE AVERAGE CONFIDENCE ON A CHANCE OF SHOWERS HERE TUE
NIGHT INTO WED. THEREAFTER...MODELS DISAGREE ON THE TIMING AND
AMPLITUDE OF THE NEXT SHORT WAVE ROTATING THROUGH THE NORTHEAST
MEAN MID LEVEL TROF. HOWEVER THE OVERALL LARGE SCALE FLOW ACROSS NEW
ENGLAND THU AND FRI WILL BE A COOL AND UNSTABLE CYCLONIC FLOW. SO
EXPECTING MAINLY DRY WEATHER THU AND FRI WITH ISOLATED DIURNAL SHOWER
GIVEN COLD AIR ALOFT WITH MID LEVEL TROF OVERHEAD. COOLER THAN
NORMAL TEMPS EXPECTED AS BOTH 00Z GFS/ECMWF AND 00Z ENSEMBLES
SUGGEST 850 TEMPS COOLING TO ABOUT +4C THU AND THEN DOWN TO +2C FRI
THEREFORE THE HIGHER TERRAIN MAY ONLY SEE HIGHS FRI IN THE 50S

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
WIDESPREAD IFR CONDITIONS PERSISTING TONIGHT INTO SUN...POSSIBLY
IMPROVING TO MVFR/VFR CT VALLEY SUN AFTERNOON.

PERIODS OF HEAVY RAIN WILL CONTINUE...HEAVIEST LIKELY TONIGHT ACROSS
EASTERN MA AND RI EXTENDING NWD INTO SE NH. LOW PROB OF TSTM
ALTHOUGH INDICES ARE MARGINAL AT BEST.

WIND GUSTS MAY BRIEFLY APPROACH TROPICAL STORM FORCE ON OUTER CAPE
AND ACK SUN MORNING AS KYLE MAKES HIS CLOSEST APPROACH.
ELSEWHERE...NO WIND PROBLEMS ANTICIAPTED.

OUTLOOK...SUNDAY NIGHT THROUGH WEDNESDAY...

SUNDAY NIGHT...IFR CIGS LIKELY. SCATTERED SHOWERS.

MONDAY...IFR/MVFR CIGS IN THE MORNING SHOULD LIFT TO A BKN DECK OF
MVFR/VFR. SCATTERED SHOWERS EARLY BOS-PVD-HYA-ACK.

TUESDAY...VFR WITH MVFR IN SCATTERED SHOWERS POSSIBLE LATE TUE NIGHT.

WEDNESDAY...MVFR IN SCATTERED SHOWERS.

&&

.MARINE...
THIS AFTERNOON...

11 AM CWF FCST HAS ADJUSTED SEAS WINDS AND HEADLINES FOR SUNDAY...MAINLY
CAPE COD CANAL WATERS EAST TO 15 MILES EAST OF GLOUCESTER MASS.

OTRW SCA FOR SEAS WILL CONTINUE FOR OUR OUTER-WATERS AND SOUNDS WITH
PERSISTENT ONSHORE FLOW THIS AFTN AND EVENING. IN ADDITION...WE WILL
LIKELY SEE A PERIOD OF SCA WINDS GUSTS FOR MUCH OF OUR SOUTHERN
WATERS LATER THIS AFTERNOON INTO EARLY EVENING. THIS ASSOCIATED WITH
THE NEXT PIECE OF SHORTWAVE ENERGY. THEREFORE...WILL HAVE SCA FOR ALL
WATERS EXCEPT BOSTON HARBOR...CAPE COD AND NARR BAYS.

TONIGHT...
WINDS SHOULD TEMPORARILY DIMINISH BUT SEAS WILL REMAIN WELL ABOVE
SCA THRESHOLDS ACROSS THE OPEN WATERS...SO WILL CONTINUE HEADLINES.

SUNDAY...
A HIGHLY UNCERTAIN FORECAST OVER THE WATERS. KYLE LOOKS TO PASS EAST
OF THE CAPE AND ISLANDS. THEREFORE...THE EXACT TRACK AND HOW STRONG
THE WESTERN SIDE OF KYLE GETS WILL DETERMINE HOW STRONG THE WINDS.
IF ITS ABLE TO STRENGTHEN ENOUGH WE COULD HAVE A FEW HOURS OF TROPICAL
STORM FORCE WINDS AND HIGH SEAS OVER OUR SOUTHEAST WATERS. CONFIDENCE
REMAINS LOW. ATTM AN 11AM TROP STORM WATCH ISSUED FOR THE REGION WHERE
SUSTAINED 34 KT POSSIBLE AND GALE WATCH ADJACENT TO THAT FOR GALE GUSTS
IS ASSN WITH THE NEARBY PASSAGE OF DEVELOPING KYLE.

OUTLOOK...SUNDAY NIGHT THROUGH WEDNESDAY...

SUNDAY NIGHT...KYLE SHOULD BE OVER GEORGES BANK OR GULF OF
ME...TRACKING TOWARD NOVA SCOTIA.

MONDAY AND TUE...FAIRLY LIGHT WINDS AND SUBSIDING SEAS EXPECTED.

WED...SOUTH WINDS WILL INCREASE AS COLD FRONT APPROACHES FROM THE
WEST. SCATTERED SHOWERS EXPECTED. MODEST NW WIND POSSIBLE LATE WED
NIGHT BEHIND COLD FRONT.

&&

.HYDROLOGY...
FOR STORM TOTALS...WE WILL CONTINUE TO ADD THE TWO OR THREE SEGMENT
EVENT...DESPITE THE 12-15 HOUR BREAK THAT HAS OCCURRED. THIS MAKES
BOOKKEEPING EASIER FOR THE FRI-SUN EVENT AND WE WILL ELABORATE IN
SUBSEQUENT PNSS REGARDING THE VALUED RECOVERY PERIOD AS RUNOFF FLOWS
OUT THE SYSTEM ALLOWING FOR RENEWED R+ ON OUR DOORSTEP.

A LONG LULL IN THE ACTIVITY OCCURRED OVERNIGHT. HOWEVER...ANOTHER
STRONG BURST OF LIFT WILL COINCIDE WITH HIGH PWAT VALUES TO PRODUCE
MORE HEAVY RAIN...LATER THIS MORNING AND AFTERNOON. AN ADDITIONAL 1
TO 3 INCHES OF RAIN WITH LOCALLY HIGHER AMOUNTS ARE EXPECTED. THE
MODELS ARE PINNING RHODE ISLAND AND EASTERN MA FOR GETTING THE HEAVIEST
RAIN THIS AFTERNOON/EVENING. THIS MAY LEAD TO SOME URBAN AND POOR
DRAINAGE STREET FLOODING. THE HEAVIEST RAIN SHOULD LIFT OFF TO THE
NORTH OF OUR REGION THIS EVENING. WE MAY END UP IN A LULL AGAIN FOR
MUCH OF TONIGHT WITH JUST SCATTERED SHOWERS. TROPICAL STORM KYLE
COULD THROW BACK A PERIOD OF HEAVY RAIN ALONG THE IMMEDIATE COAST ON
SUNDAY...BUT RAINFALL AMOUNTS SHOULD QUICKLY DIMINISH ACROSS THE
INTERIOR.

WITH ALL THAT SAID...THE POTENTIAL EXISTS FOR SEVERAL RIVER FORECAST
POINTS TO EXPERIENCE MINOR FLOODING. AREAS OF CONCERN INCLUDE MAIN
TRIBUTARIES TO THE LOWER MERRIMACK RIVER...AS WELL AS PORTIONS OF
THE MAINSTEM MERRIMACK ITSELF. ALSO IN SOUTH CENTRAL MA AND RI...THE
BLACKSTONE RIVER...AND THE PAWTUXET. IN CENTRAL CONNECTICUT THE
FARMINGTON RIVER COULD EXPERIENCE STRONG RISES AS WELL. THERE IS A
CHANCE THESE TRIBUTARIES COULD REACH FLOOD STAGE TONIGHT OR SUNDAY...STAY
TUNED FOR UPDATES. THE PAWTUXET RIVER COULD EXPERIENCE PROBLEMS
EARLIER SINCE IT RESPONDS VERY QUICKLY TO HEAVY RAINS. TO ACQUIRE
SPECIFIC RIVER STAGE FORECASTS GO TO WEATHER.GOV/BOSTON...CLICK ON
RIVERS AND LAKES AHPS...AND CLICK ON THE FORECAST POINT OF CONCERN.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH THROUGH SUNDAY MORNING FOR CTZ002>004.
MA...HIGH SURF ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR MAZ020-
     022>024.
     FLOOD WATCH THROUGH SUNDAY MORNING FOR MAZ002>021-026.
NH...FLOOD WATCH THROUGH SUNDAY MORNING FOR NHZ011-012-015.
RI...HIGH SURF ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR
     RIZ006>008.
     FLOOD WATCH THROUGH SUNDAY MORNING FOR RIZ001>007.
MARINE...SMALL CRAFT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR ANZ235-
     237-255.
     TROPICAL STORM WATCH FOR ANZ250-254.
&&

SYNOPSIS...NOCERA
NEAR TERM...FRANK
SHORT TERM...FRANK
LONG TERM...NOCERA
AVIATION...KJC/NOCERA
MARINE...NOCERA/FRANK
HYDROLOGY...
Hazardous weather outlook, Sep 27, 11:52 AM EDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
1152 AM EDT SAT SEP 27 2008

CTZ002>004-MAZ002>019-021-026-NHZ011-012-015-RIZ001>005-281200-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN PLYMOUTH MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
1152 AM EDT SAT SEP 27 2008

...FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND
NORTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

IN ADDITION...A FEW THUNDERSTORMS ARE POSSIBLE TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

MAZ022>024-RIZ008-281200-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-BLOCK ISLAND RI-
1152 AM EDT SAT SEP 27 2008

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.

IN ADDITION...A PERIOD OF VERY HEAVY RAIN IS LIKELY THIS AFTERNOON
PRODUCING POOR DRAINAGE AND URBAN TYPE FLOODING. A FEW THUNDERSTORMS
ARE POSSIBLE AS WELL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

TROPICAL STORM KYLE IS EXPECTED TO TRACK EAST OF NEW ENGLAND SUNDAY...PASSING
BETWEEN 100 MILES EAST OF NANTUCKET AND CAPE COD. ON THIS TRACK A PERIOD
OF STRONG NORTH WINDS ARE LIKELY ACROSS NANTUCKET AND CAPE COD SUNDAY.
HOWEVER THE INTENSITY OF KYLE IS SOMEWHAT UNCERTAIN ALONG WITH THE MAGNITUDE
OF THE WIND FIELD ON THE WEST SIDE OF THE STORM. IF FORECAST CONFIDENCE
INCREASES ON A PERIOD OF STRONG WINDS...A TROPICAL STORM WATCH MAY BE
ISSUED THIS AFTERNOON. KYLE WILL BE MOVING RAPIDLY AS IT TRACKS EAST OF
NEW ENGLAND. THIS WILL LIKELY LIMIT THE PERIOD OF STRONG WINDS TO
ABOUT 6 HOURS IN DURATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

MAZ020-RIZ006-007-281200-
SOUTHERN BRISTOL MA-WASHINGTON RI-NEWPORT RI-
1152 AM EDT SAT SEP 27 2008

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...
...FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   HIGH SURF ADVISORY.

A FEW THUNDERSTORMS ARE POSSIBLE TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

ANZ230>237-281200-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
1152 AM EDT SAT SEP 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW THUNDERSTORMS ARE POSSIBLE TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

MARINERS SHOULD PAY CLOSE ATTENTION TO THE LATEST FORECASTS CONCERNING
KYLE. LATEST INDICATIONS ARE FOR KYLE TO PASS ABOUT 100 MILES EAST OF
CAPE COD AND NANTUCKET SUNDAY. A 6 HOUR PERIOD OF 30 TO 40 KT NORTH
WIND GUSTS ARE POSSIBLE ACROSS THE CAPE COD NANTUCKET MARTHAS VINEYARD
AND BUZZARDS BAY WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

ANZ250-281200-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
1152 AM EDT SAT SEP 27 2008

...TROPICAL STORM WATCH IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 TROPICAL STORM WATCH FOR ESSENTIALLY SUNDAY.

A FEW THUNDERSTORMS ARE POSSIBLE TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WATCH.

MARINERS SHOULD PAY CLOSE ATTENTION TO THE LATEST FORECASTS CONCERNING
KYLE. LATEST INDICATIONS ARE FOR KYLE TO PASS ABOUT 100 MILES EAST OF
CAPE COD AND NANTUCKET SUNDAY. A 6 HOUR PERIOD OF 30 TO 40 KT NORTH
WINDS ARE POSSIBLE ACROSS THE CAPE COD AND NANTUCKET WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

ANZ254-281200-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
1152 AM EDT SAT SEP 27 2008

...TROPICAL STORM WATCH IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 TROPICAL STORM WATCH FOR ESSENTIALLY SUNDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WATCH.

MARINERS SHOULD PAY CLOSE ATTENTION TO THE LATEST FORECASTS CONCERNING
KYLE. LATEST INDICATIONS ARE FOR KYLE TO PASS ABOUT 100 MILES EAST
OF CAPE COD AND NANTUCKET SUNDAY. A 6 HOUR PERIOD OF 30 TO 40 KT
NORTH WINDS ARE POSSIBLE ACROSS THE CAPE COD AND NANTUCKET WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

ANZ255-281200-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
1152 AM EDT SAT SEP 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A THUNDERSTORM IS POSSIBLE THIS AFTERNOON OR NIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

MARINERS SHOULD PAY CLOSE ATTENTION TO THE LATEST FORECASTS CONCERNING
KYLE. LATEST INDICATIONS ARE FOR KYLE TO PASS ABOUT 100 MILES EAST
OF CAPE COD AND NANTUCKET SUNDAY. A 6 HOUR PERIOD OF 30 TO 40 KT
NORTH WINDS ARE POSSIBLE ACROSS THE CAPE COD AND NANTUCKET WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

DRAG

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 27, 12:35 PM EDTAreal Flood AdvisoryBOXBristol, Kent, Newport, Providence, Washington6 hr
Sep 27, 4:37 PM EDTAreal Flood WarningBOXBristol, Newport4 hr

Nearby

River Flood Warnings in Rhode Island, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.